Jump to content
Mental Support Community

Met my new pdoc :)


Luna-
 Share

Recommended Posts

I saw her for the first time today - and I have a very good feeling about her. ;) She was kind and she smiled REAL smiles, not like the ex-pdoc who had a fake smile that never reached his eyes. She listened to me and she was decisive.

What I am aiming for is to find a pdoc I can trust enough, to allow them to make decisions for me when I can't. That I know I can put myself in her hands, when I am too manic to even realise I am manic and when I am so depressed, I know that I am totally beyond help and should kill myself, so "do whatever you like." To decide when the time has come for ECT. And so far it looks positive, I felt like I could talk to her.

This after TWO years with the ex-pdoc who just... frankly when I think of some of the things... like the time he put me lithium, forgot I was also on a diuretic, didn't say anything about levels or anything, just gave me a script - and 5 days later I landed in hospital with lithium toxicity. (Interaction: diuretic lowers excretion of lithium so that levels build up quickly.) When he saw me again around a month later he said to me, "you're lucky, I've had patients have convulsions at the level you were at." LIKE WTF??? Oh yeah, I feel VERY lucky. *sigh*

Then there was the time when we had tried several meds and I was still depressed. He said, "maybe this is the best you're going to get?" !!!!

Anyhoo, onwards. I had to feel reasonably OK for me to find another pdoc, and make the decision, and organise it - and I'm SO glad the time came and I did it. ;)

NOW: *deep breath* she has changed my meds. I'm nervous. She explained her rationale for it (wow! she tells me why!) and I get it, I'm just nervous. She wants me to get off the Efexor. I knew that my days were numbered on Efexor and she said that is why I am cycling faster and it'll worsen the course in the long run (which matches with what I have read in several papers.). Ex-pdoc said that I am cycling faster because of the ADs, but didn't elaborate further, didn't tell me it could worsen things. *Sigh*

She took me off the Seroquel! That was a shock. The two meds that I think help the most (Efexor & Seroquel) she wants off. She explained why and it makes sense - but. but. but. I just hope it works, oh please let it work? She replaced Seroquel with Geodon. Geodon is on the least weight-gaining end of the AP spectrum, which is very good. Maybe I can lose some Seroquel kgs?

She also said I 'look hypothyroid' (from across the room - you can LOOK hypothyroid? I never knew - she explained what she looks for) and I have to get it checked to make sure my Synthroid is adequate.

So all in all, good. Nervous about meds, but feel okay with letting her "drive".

I will see. I'm just going to do it and trust it will work out as it will. I feel very much more 'cared for' in the sense that she will keep an eye on what needs to be watched from the pdoc side (again, not so with ex.) She wants to see me again in 8 weeks. It's good.

Edited by Luna-
Link to comment
Share on other sites

I am so jealous of you! I have had the same doctor for about 10 years, and she is the most impatient person... no time for patients most of the time. Tell me why you're here, I think it's this, here is the prescription/blood test/referral and you're out of there. No time for niceties or a questions about a second thing... no sir... thankfully she is a good diagnostician, at least there's that....

There is a huge shortage of doctors where I live and it's almost impossible to get a new one. It would be so great to have someone who listens and discusses .... sigh......

Link to comment
Share on other sites

Luna, I'm happy for you! :) I wish you good luck with the new meds!!! That's surely important that you understand the reasons of the changes. (I hope the new meds will not make you feel that your IQ decreases, as Seroquel did!)

Symora, I'm sorry :). Are you sure it would be impossible to get a new one? Why don't you try, at least?

(Now I have new proofs of how lucky I am with my pdoc... He's a therapist in the same time - maybe that's why he's so kind and caring...)

Link to comment
Share on other sites

Symora: I'm so sorry to hear it. :rolleyes: My previous pdoc was just like this. I stayed there for 2 years before I have the strength to leave. We also don't have many pdocs here. None in my town, only 1.5hrs drive in a bigger city. Even there, there aren't all that many. But I think I got lucky with this one.

And Lala, about the new meds, whew, sedating doesn't even begin to describe it. I'm sleeping 9 hours instead of my previous 4 or 5. That's fine, except that I can't stay awake in the day either and sleep about another 4hrs at midday. That is not good. I'm hoping it's just a start-up SE. I've read some accounts that say it's only for 2 or so weeks, then it goes away.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Loading...
 Share

×
×
  • Create New...